Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS New Orleans, LA

April 6, 2014East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 6, 2014, 11:43 PM CDT for East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2014, 11:43 PM CDT (04:43 UTC)
Expired
Apr 7, 2014, 12:30 AM CDT
In force
47 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 6:56 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WUUS54 KLIX 070443
SVRLIX
LAC033-047-121-070530-
/O.NEW.KLIX.SV.W.0028.140407T0443Z-140407T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
  CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  SOUTHERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 1230 AM CDT

* AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 23
  MILES SOUTHWEST OF PLAQUEMINE...OR 8 MILES SOUTHEAST OF
  CATAHOULA...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF PLAQUEMINE BY 1205 AM CDT...
  BRUSLY AND ADDIS BY 1210 AM CDT...
  PORT ALLEN AND 8 MILES NORTHWEST OF GARDERE BY 1215 AM CDT...
  BATON ROUGE...7 MILES NORTHWEST OF WESTMINSTER AND 9 MILES
  NORTHWEST OF OAK HILLS PLACE BY 1220 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3062 9108 3051 9097 3047 9098 3047 9099
      3044 9098 3034 9100 3013 9146 3019 9148
      3020 9150 3023 9148 3024 9157 3026 9160
      3028 9160
TIME...MOT...LOC 0443Z 229DEG 45KT 3016 9158

$$


24/RR
1 follow-up statement
323 
WWUS54 KLIX 070504
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1204 AM CDT MON APR 7 2014

LAC033-047-121-070514-
/O.CAN.KLIX.SV.W.0028.000000T0000Z-140407T0530Z/
WEST BATON ROUGE LA-EAST BATON ROUGE LA-IBERVILLE LA-
1204 AM CDT MON APR 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR IBERVILLE...EAST BATON ROUGE
AND WEST BATON ROUGE PARISHES IS CANCELLED...

THIS STORM HAS WEAKENED BELOW SEVERE LEVELS. STRONG WIND GUSTS 40 TO 
50 MPH CAN STILL OCCUR WITH THIS STORM. A SPECIAL WEATHER STATEMENT 
HAS BEEN ISSUED FOR THIS PARTICULAR STORM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3062 9108 3051 9097 3047 9098 3047 9099
      3044 9098 3034 9100 3013 9146 3019 9148
      3020 9150 3023 9148 3024 9157 3026 9160
      3028 9160
TIME...MOT...LOC 0504Z 229DEG 45KT 3033 9135

$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:43 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 6, 10:43 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1043 PM CDT SUN APR 6 2014

.MARINE...

MADE SOME ADJUSTMENTS TO THE MARINE FORECAST TO REFLECT ONGOING
CONDITIONS. OVERALL GRADIENT FLOW IS NOT AS STRONG AS ORIGINALLY
EXPECTED...AND HAVE DECIDED TO DROP THE SMALL CRAFT ADVISORY.
SMALL CRAFT EXERCISE CAUTION HEADLINES ARE NOW IN PLACE FOR ALL OF
THE WATERS. SEAS ARE ALSO A FOOT LOWER THAN EXPECTED...AND THESE
HAVE BEEN ADJUSTED DOWNWARD FOR TONIGHT AND TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 741 PM CDT SUN APR 6 2014/

UPDATE...

ZONE AND COASTAL PACKAGES WERE UPDATED AT 7 PM FOR ISSUANCE OF
TORNADO WATCH 65 UNTIL 3 AM CDT. WARM FRONT IS MOVING NORTH OF THE
AREA AT THIS TIME. 00Z SOUNDING NOW SHOWING MUCH MORE UNSTABLE
AIRMASS AND VERY LITTLE INHIBITION. HELICITY HAS INCREASED TO
476...WET BULB ZERO DOWN TO 10K FEET. CONVECTION CURRENTLY FIRING
JUST WEST AND NORTH OF THE AREA. ALL MODES OF SEVERE WEATHER STILL
POSSIBLE. MESOSCALE MODELS SHOWING SOME DIFFERENCES IN TIMING WITH
THE WRF 3KM BEING SEVERAL HOURS SLOWER THAN THE HRRR IN AFFECTING
THE NEW ORLEANS AREA AND POINTS EAST. 35

PREV DISCUSSION... /ISSUED 345 PM CDT SUN APR 6 2014/

SYNOPSIS...

IN WAITING MODE AT PRESENT. WARM FRONT AT 850 MB IS WELL TO THE
NORTH NEAR INTERSTATE 20. SURFACE WARM FRONT...HOWEVER...REMAINS
JUST TO THE SOUTH OF LAKE PONTCHARTRAIN. TEMPERATURES IN THE
WARMER AIR ARE IN THE MIDDLE 70S...WHILE NORTH OF THE FRONT...THEY
ARE IN THE MID 60S. THE DIFFERENCE IS THAT IN THE COOLER AIR...WE
HAVE A 3 DEGREE C CAP. IN THE WARMER AIR...THE CAP IS NOT A
FACTOR. SURFACE LOW DEVELOPING NORTHEAST OF HOUSTON SHOULD
GRADUALLY DRAG WARM FRONT NORTH OVER THE NEXT FEW HOURS.

SHORT TERM...

IN THE WARMER AIR...FACTORS ARE IN PLACE FOR SEVERE WEATHER EVENT.
A 75/72 SURFACE OB WOULD PRODUCE ALMOST 2300 CAPE...LIFTED OF
-7...HELICITY IN EXCESS OF 300. ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE...SPC CARRYING SLIGHT RISK AND HATCHED 10 PERCENT PROB OF
STRONG TORNADO OVER OUR ENTIRE CWA. MESOSCALE MODELS SHOWING THAT
MAIN SQUALL LINE WILL NOT CROSS THE AREA UNTIL AFTER MIDNIGHT. OF
COURSE...THERE IS STILL POTENTIAL FOR DISCRETE SUPERCELLS IN
ADVANCE OF THE LINE. WITH MOST OF THE HEAVY RAIN WELL TO THE NORTH
OF THE AREA TODAY...HEAVY RAIN THREAT IS LOWER THAN EARLIER...BUT
STILL EXISTS. THREAT NOW WOULD BE FROM TRAINING CELLS ALONG THE
LINE. GRIDDED QPF WILL BE CLOSER TO 2 INCHES...WHICH IS HIGHER
THAN CURRENT WPC QPF VALUES. WILL MAINTAIN FLASH FLOOD WATCH FOR
NOW WITH CONVECTION YET TO ARRIVE.

CATEGORICAL POPS TONIGHT WITH MENTION OF DAMAGING WINDS AND HEAVY
RAIN. WILL TAPER POPS FROM THE WEST DURING THE MORNING ON MONDAY.
LOW TEMPERATURE FORECAST WILL BE DIFFICULT ACROSS NORTHERN HALF OF
THE AREA TONIGHT...AS CURRENT TEMPERATURES ARE BELOW OVERNIGHT LOW
FORECAST. WILL CONTINUE TO MASSAGE HOURLY TEMPERATURE TRENDS
THROUGH THE LATE AFTERNOON AND EARLY EVENING. MONDAY HIGHS WILL
OCCUR DURING THE AFTERNOON BEHIND THE FRONT. CURRENT FRONT IS
PACIFIC IN ORIGIN AND WILL ONLY BRING SLIGHTLY COOLER AND DRIER
AIR TO THE AREA.

NORTHERN STREAM SHORTWAVE WILL DROP INTO THE BASE OF THE UPPER
TROF ON TUESDAY. MUCH STEEPER MID LEVEL LAPSE RATES WILL PROVIDE
THE INSTABILITY TO ALLOW THE DEVELOPMENT OF SHOWERS AND POSSIBLE
THUNDERSTORMS ON TUESDAY...MAINLY DURING THE FIRST HALF OF THE
DAY. THIS WILL USHER IN COOLER AND DRIER AIR FOR THE REMAINDER OF
TUESDAY AND WEDNESDAY WITH TEMPERATURES 5 TO 10 DEGREES BELOW
NORMAL. 35

LONG TERM...

SURFACE HIGH OVER THE SOUTHEASTERN U.S. AND ZONAL FLOW ALOFT WILL
KEEP THE WEATHER DRY FOR THE END OF THE WEEK AND THE WEEKEND
ACROSS THE AREA WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
AFTER A CHILLY START ON THURSDAY. NEXT SYSTEM WILL AFFECT THE AREA
BEYOND THE SCOPE OF THE FORECAST PACKAGE ON MONDAY. 35

AVIATION...

MVFR TO AT TIMES VFR CONDITIONS WILL OCCUR OVER MANY AREAS SOUTH
OF THE WARM FRONT WHILE IFR TO LIFR PERSISTS NORTH OF THE WARM
FRONT. THE WARM FRONT SHOULD START TO MAKE BETTER NORTHWARD
PROGRESS THIS EVENING ALLOWING FOR AT LEAST TEMPORARY IMPROVEMENT
FOR MANY OF THE TAF AIRPORTS.

PER 18Z LIX SOUNDING...TSRA WILL HAVE A VERY HARD TIME DEVELOPING
IN THE NEXT SEVERAL HOURS BECAUSE A COMBINATION OF THE LINGERING
STABLE...NEAR SURFACE MARINE LAYER INVERSION AND A DRAMATICALLY
WARMED LAYER AROUND 10000 FEET. THAT IS ALSO CONSISTENT WITH THE
LARGE RING OF LOW RADAR RETURNS SOUTHEAST TO SOUTHWEST OF THE
RADAR...AND THE PRESENCE OF LOW TOPPED LIGHT RAIN SHOWERS AND
SPRINKLES. AIRPORTS FROM NEAR LAKE PONTCHARTRAIN TO THE EAST AND
SOUTH SHOULD ONLY HAVE -SHRA OR SPRINKLES THROUGH 01-03Z BEFORE
CONDITIONS BECOME MORE FAVORABLE FOR TSRA. THE MAIN CONCERN WILL
BE ALONG A SQUALL LINE THAT IS LIKELY TO PRODUCE STRONG TO SEVERE
TSRA STARTING NEAR KMCB-KBTR AS EARLY AS 05Z...AND REACHING NEAR
LAKE PONTCHARTRAIN AND THE COAST 09-13Z. TIMING MAY HAVE TO BE
ADJUSTED LATER. 22/TD

MARINE...

WILL CONTINUE CURRENT HEADLINES WITH MINOR ADJUSTMENTS FOR THE
LAKES AND SOUNDS WITH IMPROVING CONDITIONS LATE TOMORROW. SMALL
CRAFT ADVISORIES ALSO LIKELY LATE TUESDAY AFTER THE PASSAGE OF THE
NORTHERN STREAM SHORTWAVE. ONCE THOSE WINDS ABATE...A COUPLE OF
DAYS OF QUIETER WEATHER FOR WEDNESDAY AND THURSDAY. 35

DECISION SUPPORT...

DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING SEVERE WEATHER THREAT THROUGH
             EARLY MONDAY MORNING
             MONITORING HEAVY RAINFALL AND FLOODING POTENTIAL
             THROUGH MONDAY MORNING...AND RIVER FLOODING
             THROUGH NEXT WEEK

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  74  51  67 / 100  50  20  40
BTR  68  76  55  70 / 100  50  20  30
ASD  69  77  54  69 / 100  70  20  40
MSY  69  76  58  69 / 100  70  20  30
GPT  70  77  56  69 / 100  80  20  40
PQL  69  76  53  68 / 100  80  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Apr 6, 7:17 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CDT SUN APR 6 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
717 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND
STRONG WIND GUSTS FROM THE STRONGEST STORMS. AN ISOLATED STRONG
TORNADO OR TWO WILL BE POSSIBLE ACROSS THE AREA TONIGHT. A
TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI...INCLUDING THE TIDAL LAKES AND SOUNDS UNTIL
3 AM MONDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. HEAVY RAINFALL WITH
ACCUMULATIONS GENERALLY BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS TO AROUND 5 INCHES ARE POSSIBLE.

THE PEARL RIVER REMAINS ABOVE FLOOD STAGE NEAR BOGALUSA AND PEARL
RIVER. IF HEAVY RAINFALL MATERIALIZES AS ANTICIPATED...OTHER AREA
RIVERS AND STREAMS WILL ALSO SWELL TOWARD FLOOD LEVELS OVERNIGHT.
REFER TO THE LATEST RIVER WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF SEVERE THUNDERSTORMS WILL LINGER INTO EARLY MONDAY
MORNING BUT WILL END FROM WEST TO EAST WITH THE PASSAGE OF A COLD
FRONT. SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY IN A SQUALL
LINE ASSOCIATED WITH THE FRONTAL PASSAGE. THE PRIMARY THREAT
WOULD BE DAMAGING WIND GUSTS WITH THE SQUALL LINE.

HEAVY RAINFALL WILL ALSO REMAIN A CONCERN UNTIL THE COLD FRONT
PASSES THROUGH THE OUTLOOK AREA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH 1 PM CDT MONDAY.

SEVERAL AREA RIVERS WILL SEE RISES FOLLOWING THE ANTICIPATED
RAINFALL. PLEASE REFER TO THE LATEST RIVER FLOOD FORECASTS...
WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR THE ENTIRE OUTLOOK AREA. THE OZONE AMATEUR
RADIO NETWORK WILL BE ACTIVATED THIS EVENING. EMERGENCY
MANAGEMENT AGENCIES AND FIRST RESPONDER DISPATCHERS ARE REQUESTED
TO FORWARD ANY SEVERE WEATHER REPORTS PROMPTLY TO THE NATIONAL
WEATHER SERVICE OFFICE IN SLIDELL.

In the hours before

Special weather statement, Apr 6, 9:55 PM CDT, 1 hour 48 minutes before
LAZ046>048-070400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT SUN APR 6 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 46 MILES SOUTHWEST OF BAYOU
SORREL...MOVING NORTHEAST AT 55 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BAYOU SORREL...PLAQUEMINE...ADDIS...BRUSLY...PORT ALLEN...
OAK HILLS PLACE AND GARDERE

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 6, 11:03 PM CDT, 40 minutes before
LAZ034>036-047-048-070430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 PM CDT SUN APR 6 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...WEST FELICIANA PARISH...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF NEW ROADS...OR ABOUT 18 MILES
SOUTHWEST OF SLAUGHTER...MOVING NORTHEAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  SLAUGHTER BY 1115 PM...
  JACKSON BY 1120 PM...
  CLINTON...6 MILES SOUTHEAST OF NORWOOD AND 9 MILES SOUTHWEST OF
  FELPS BY 1130 PM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Apr 6, 11:14 PM CDT, 29 minutes before
LAZ037-046>048-050-070515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 PM CDT SUN APR 6 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON
PARISH...IBERVILLE PARISH...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PLAQUEMINE...OR ABOUT 4 MILES EAST OF
ADDIS...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  WESTMINSTER...OAK HILLS PLACE AND BATON ROUGE BY 1120 PM...
  DENHAM SPRINGS BY 1130 PM...
  WATSON AND 6 MILES SOUTHEAST OF GREENWELL SPRING BY 1135 PM...
  WALKER BY 1140 PM...
  MONTPELIER BY MIDNIGHT...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 10:17 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge58 min
Apr 6, 11:23 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston37 min
Apr 7, 12:36 AM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington54 min
Apr 7, 12:42 AM CDTTornado WarningLIXTangipahoa, Washington48 min
Apr 7, 1:41 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa64 min
Apr 7, 2:51 AM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa and 2 more114 min
Apr 7, 3:53 AM CDTSmall Craft AdvisoryLIX9 hr
Apr 7, 4:23 AM CDTSpecial Marine WarningLIX37 min
Apr 7, 4:44 AM CDTSpecial Marine WarningLIX61 min
Apr 7, 5:32 AM CDTSpecial Marine WarningLIX118 min
Apr 7, 5:45 AM CDTSpecial Marine WarningLIX90 min
Apr 7, 6:31 AM CDTSpecial Marine WarningLIX89 min
Apr 7, 7:50 AM CDTSpecial Marine WarningLIX115 min
Apr 7, 3:58 PM CDTSmall Craft AdvisoryLIX42 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.